Alert archive / Colorado / Winter Storm Watches in 2016
Winter Storm Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Mar 22, 2016, 4:31 AM MDT for El Paso County, Colorado. It took effect at Mar 23, 2016, 4:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 4:31 AM MDT (10:31 UTC)
- In effect from
- Mar 23, 2016, 4:00 AM MDT
- Expired
- Mar 22, 2016, 2:42 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3875 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS45 KPUB 221031 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 431 AM MDT TUE MAR 22 2016 COZ081-082-221845- /O.EXB.KPUB.WW.Y.0013.160323T1000Z-160324T0000Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 431 AM MDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY. * LOCATION...TELLER COUNTY...THE RAMPART RANGE ABOVE 7500 FEET AND PIKES PEAK. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING SNOW TO THE AREA WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * SNOW ACCUMULATION...3 TO 5 INCHES. * WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ058-060-221845- /O.CON.KPUB.WW.Y.0013.160323T0000Z-160324T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...BONANZA 431 AM MDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING SNOW TO THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON THROUGH WEDNESDAY. * SNOW ACCUMULATION...5 TO 10 INCHES. * WIND...NORTHWEST 20 TO 30 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ084-221845- /O.NEW.KPUB.WS.A.0004.160323T1000Z-160324T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 431 AM MDT TUE MAR 22 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...NORTHERN EL PASO COUNTY. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY EVENING. * SNOW ACCUMULATION...3 TO 7 INCHES. * WIND...NORTH AT 25 TO 45 MPH...WITH SOME STRONGER GUSTS POSSIBLE. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO SNOW AND BLOWING SNOW...WITH LOW VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
046 WWUS45 KPUB 221821 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1221 PM MDT TUE MAR 22 2016 COZ058-060-230230- /O.CON.KPUB.WW.Y.0013.160323T0000Z-160324T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...BONANZA 1221 PM MDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING SNOW TO THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON THROUGH WEDNESDAY. * SNOW ACCUMULATION...5 TO 10 INCHES. * WIND...NORTHWEST 20 TO 30 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ081-082-230230- /O.CON.KPUB.WW.Y.0013.160323T1000Z-160324T0000Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 1221 PM MDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY... * LOCATION...TELLER COUNTY...THE RAMPART RANGE ABOVE 7500 FEET AND PIKES PEAK. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING SNOW TO THE AREA WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * SNOW ACCUMULATION...3 TO 5 INCHES. * WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ084-230230- /O.CON.KPUB.WS.A.0004.160323T1000Z-160324T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 1221 PM MDT TUE MAR 22 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * LOCATION...NORTHERN EL PASO COUNTY. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY EVENING. * SNOW ACCUMULATION...3 TO 7 INCHES. * WIND...NORTH AT 25 TO 45 MPH...WITH SOME STRONGER GUSTS POSSIBLE. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO SNOW AND BLOWING SNOW...WITH LOW VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
496 WWUS45 KPUB 222042 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT TUE MAR 22 2016 COZ084-230445- /O.UPG.KPUB.WS.A.0004.160323T1000Z-160324T0000Z/ /O.NEW.KPUB.BZ.W.0001.160323T1000Z-160324T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST 242 PM MDT TUE MAR 22 2016 ...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...NORTHERN EL PASO COUNTY. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY EVENING. * SNOW ACCUMULATION...3 TO 6 INCHES WITH SIGNIFICANT DRIFTS. * WIND...NORTH AT 25 TO 45 MPH...WITH GUSTS TO 55 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO SNOW AND BLOWING SNOW...WITH WHITEOUT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED. SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW ARE EXPECTED. AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING... LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-060-230445- /O.CON.KPUB.WW.Y.0013.160323T0000Z-160324T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...BONANZA 242 PM MDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING SNOW TO THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON THROUGH WEDNESDAY. * SNOW ACCUMULATION...5 TO 10 INCHES. * WIND...NORTHWEST 20 TO 30 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ081-082-230445- /O.CON.KPUB.WW.Y.0013.160323T1000Z-160324T0000Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 242 PM MDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY... * LOCATION...TELLER COUNTY...THE RAMPART RANGE ABOVE 7500 FEET AND PIKES PEAK. * CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING SNOW TO THE AREA WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * SNOW ACCUMULATION...2 TO 5 INCHES. * WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ SR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 22, 4:04 AM MDT, 27 minutes earlier.
Area forecast discussion, Mar 22, 4:04 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 404 AM MDT TUE MAR 22 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 359 AM MDT TUE MAR 22 2016 ...EXTREME FIRE DANGER...STRONG WINDS...BLOWING DUST AND SNOW... AN INTENSE SPRING STORM SYSTEM WILL MOVE INTO THE FORECAST AREA TODAY AND TONIGHT...BRINGING MULTIPLE WEATHER HAZARDS TO THE AREA. FOR TODAY...THE MAIN CONCERN WILL BE THE EXTREME FIRE DANGER RESULTING FROM WIDESPREAD STRONG WINDS AND LOW HUMIDITIES. LATE THIS MORNING THROUGH THE AFTERNOON AND EVENING...WIDESPREAD SUSTAINED WINDS ABOVE 30 MPH GUSTING OVER 50 MPH ARE EXPECTED TO OVERSPREAD PRETTY MUCH THE ENTIRE AREA. THE WINDS WILL BE FROM THE SOUTHWEST...RESULTING IN A STRONG DOWNSLOPE COMPONENT TO THE FLOW...WHICH WILL REALLY DRY OUT THE ATMOSPHERE. THE END RESULT WILL BE WIDESPREAD STRONG WINDS...VERY LOW HUMIDITIES...BLOWING DUST...EXTREMELY HIGH FIRE DANGER AND A GENERALLY MISERABLE DAY IN THE WEATHER DEPARTMENT. A RED FLAG WARNING HAS BEEN EXPANDED AND EXTENDED IN DURATION. IT NOW INCLUDES ALL OF THE SAN LUIS VALLEY...ALL OF THE EASTERN MOUNTAIN RANGES AND ALL OF THE SOUTHEAST PLAINS. IT IS IN EFFECT FROM 11 AM UNTIL 9 PM TODAY. NO OUTDOOR BURNING TODAY. NO TOSSING CIGARETTE BUTTS OUT THE WINDOW. NO ACTIVITIES THAT COULD CREATE A SPARK OR FLAME. THE POTENTIAL FOR RAPID FIRE IGNITION...GROWTH AND SPREAD WILL BE VERY HIGH ACROSS THE ENTIRE AREA TODAY. EXTREME CAUTION IS ADVISED. THE STRONG CHINOOK OFF THE MOUNTAINS WILL TAKE TEMPERATURES CLOSE TO RECORD LEVELS AGAIN. THE UNSEASONABLE WARMTH WILL ONLY ADD TO THE OVERALL FIRE DANGER. THE RECORD FOR TODAY AT SPRINGS IS 73 LAST SET IN 2009 AND THE FORECAST THERE IS 71. AT PUEBLO...THE RECORD FOR TODAY IS 81 FROM WAY BACK IN 1910 AND THE FORECAST IS FOR 79. AT ALAMOSA...THE RECORD FOR TODAY IS 70 BACK IN 2004 AND THE FORECAST IS 63. THE OTHER WEATHER CONCERN OVER THE NEXT 24 HOURS IS FOR SNOW AND BLOWING SNOW...BEGINNING ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING...AND THEN SPREADING TO THE PIKES PEAK AND PALMER DIVIDE REGION...PRIMARILY IMPACTING NORTHERN EL PASO AND NORTHERN TELLER COUNTIES...TOWARD SUNRISE WEDNESDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE CENTRAL MOUNTAINS BEGINNING THIS EVENING. LATE TONIGHT...AS THE STORM BEGINS TO SHIFT ONTO THE PLAINS AND GET ORGANIZED...THE ADVISORY WILL BE EXTENDED EASTWARD TO TELLER COUNTY. AT THE SAME TIME...A WINTER STORM WATCH WILL GO INTO EFFECT FOR NORTHERN EL PASO COUNTY...WHERE STRONG WINDS AND HEAVIER SNOW AMOUNTS HAVE THE POTENTIAL TO MAKE THIS A MUCH MORE SERIOUS STORM. JUST LIGHT AMOUNTS OF SNOW IN THESE AREAS EXPECTED BY SUNRISE WEDNESDAY...BUT THINGS START TO GET GOING. COULD START TO BE PROBLEMS FOR THE MORNING COMMUTE...BUT THE MOST IMPACT WILL LIKELY COME ON WEDNESDAY. SEE LONG TERM DISCUSSION FOR DETAILS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 359 AM MDT TUE MAR 22 2016 CONCERNS FOR WED...INCLUDE STRONG WINDS ACRS THE ERN PLAINS AND THE POTENTIAL FOR SIGNIFICANT SNOW OVER THE PALMER DVD...TELLER COUNTY AND PIKES PEAK. AT 12Z WED AN UPR LOW IS FORECAST TO BE SITTING OVER EAST CENTRAL CO. THIS UPR LOW WL TEN TRACK EAST OR EAST-NORTHEAST THRU THE DAY. THE GFS IS FASTER THAN THE NAM AT MOVING IT AWAY FROM CO...AND MOVES THE LOW A LITTLE FARTHER NORTH. STRONG NORTH WINDS WILL DEVELOP ON THE BACK SIDE OF THE LOW OVR ERN CO...WITH THE MET AND MAV GUIDANCE GENERALLY SHOWING 30-40 KT SUSTAINED WINDS. THE MAV NUMBERS AS USUAL ARE HIGHER THAN THE MET GUIDANCE WINDS. HAVE DECIDED TO LEAN A LITTLE MORE TOWARD THE LOWER MET GUIDANCE WINDS IN THE FORECAST...AND WL HAVE GUSTS GENERALLY BETWEEN ABOUT 45 AND 55 MPH. WL LET THE NEXT SHIFT TAKE A LOOK AT THE 12Z MODEL RUNS AND SEE IF A HIGH WIND WARNING MAY BE NEEDED. TEMPS OVER THE PALMER DVD AND TELLER COUNTY WL BE COLD ENOUGH FOR SNOW ON WED AND BOTH THE NAM AND GFS SHOW SIGNIFICANT AMOUNTS OVR THE PALMER DVD WED MORNING...WITH ADDITIONAL ACCUMULATIONS IN THE AFTERNOON. WITH THE GFS PULLING THE UPR LOW AWAY FROM THE AREA FASTER THAN THE NAM...THE SNOW AMOUNTS OVR THE PALMER DVD FOR WED AFTERNOON ARE LOWER THAN WHAT THE NAM SHOWS. WITH STRONG WINDS AND SNOW FALLING ON WED...THERE WL BE THE POTENTIAL FOR VISIBILITIES TO BE UNDER 1/2 MILE IN SOME AREAS OF NORTHERN EL PASO COUNTY...AND PEOPLE SHOULD BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS. OVER PIKES PEAK AND TELLER COUNTY...IT LOOKS LIKE MAINLY ADVISORY CRITERIA SNOW AMOUNTS WILL FALL. IN TELLER COUNTY...THE NORTHERN AREAS WILL BE HARDEST HIT...INCLUDING WOODLAND PARK. SOUTHERN PORTIONS OF TELLER COUNTY PROBABLY WL NOT SEE ALL THAT MUCH IN THE WAY OF SNOW ACCUMULATION. ALSO FOR WED...SNOW WILL CONTINUE OVER THE CENTRAL CO MTNS WITH A FEW TO SEVERAL INCHES OF ACCUMULATION. THE SOUTHERN CO MTNS WL ALSO SEE SOME SNOW BUT AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT. THE NORTHERN WINDS WL LEAD TO UPSLOPE OVR AREAS SOUTH OF THE ARKANSAS RIVER OVR THE SERN PLAINS AND WL GO WITH SCT POPS OVER THOSE LOCATIONS FOR WED...WITH LOWER POPS OVR SRN EL PASO COUNTY AND NRN PUEBLO COUNTY GIVEN THE STRONG DOWNSLOPE CONDITIONS. GUIDANCE TEMPS FOR HIGHS ON WED ARE NOT IN GOOD AGREEMENT FOR THE SERN PLAINS...WITH THE GFS GUIDANCE BEING THE WARMEST. WL GENERALLY USE A BLEND OF THE NAM...GFS AND EURO GUIDANCE. CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE WED EVENING AS THE LOW MOVES AWAY FROM THE AREA AND PCPN CHANCES DECREASE OR END...AND THE WINDS DECREASE. BY LATE WED NIGHT...JUST SOME LINGERING SHOWERS ARE EXPECTED OVER THE CENTRAL MTNS. GENERALLY DRY WEST TO NW FLOW ALOFT IS EXPECTED OVR THAT AREA ON THU. THERE MAY BE A FEW LIGHT SHOWERS OVER THE CENTRAL MTNS...BUT THE REST OF THE AREA WL BE DRY. HIGH TEMPS ON THU SHOULD BE CLOSE TO AVERAGE. ON FRI AND UPR TROF WL BE DROPPING SOUTHWARD OVER THE NRN ROCKIES AND WL BRING INCREASING MSTR TO NORTHERN CO ALONG WITH A CHANCE FOR PCPN. AS THE UPR TROF DROPS SOUTH INTO CO FRI NIGHT AND THEN MOVES THROUGH THE AREA THRU SAT...PCPN WL SPREAD ACRS ALL OF THE FORECAST AREA. THERE WL BE THE POTENTIAL FOR SIGNIFICANT SNOWFALL OVER THE MTN AREAS. THE LOWER EAST SLOPES OF THE SANGRES AND WET MTNS MAY ALSO SEE SIGNIFICANT SNOWFALL AS DEEP UPSLOPE FLOW DEVELOPS SAT. THE GFS THEN SHOWS THE UPR TROF THEN MOVES OUT OF THE AREA SATURDAY NIGHT WITH DRY WEATHER RETURNING LATE SAT NIGHT AND SUN...WHILE THE ECMWF IS SLOWER MOVING THE TROF OUT OF THE AREA AND KEEPS WIDESPREAD PCPN OVR THE AREA...ESPECIALLY OVR THE ERN MTNS AND PLAINS...INTO AT LEAST MIDDAY SUNDAY. MONDAY THEN LOOKS DRY AND WARMER AS AN UPPER RIDGE MOVES OVR THE AREA. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 359 AM MDT TUE MAR 22 2016 GENERALLY VFR MOST AREAS THROUGH 00Z...ALTHOUGH SCATTERED MVFR/IFR/LIFR CONDITIONS WILL START TO DEVELOP ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AS SNOW SHOWERS SPREAD IN FROM THE WEST. THEN...TONIGHT...GENERALLY WIDESPREAD MVFR/IFR/LIFR FLIGHT CONDITIONS WILL DEVELOP ALONG THE CONTINENTAL DIVIDE...WITH THESE CONDITIONS STARTING TO SPREAD INTO THE PIKES PEAK REGION TOWARD SUNRISE WEDNESDAY. OTHERWISE...THE MAIN CONCERN TODAY WILL BE THE WIND AND VISIBILITY OBSTRUCTIONS CAUSED BY BLOWING DUST RAISED BY THE WIND. WIDESPREAD SUSTAINED WINDS OF 30 GUSTING OVER 50 MPH FROM THE SOUTHWEST ARE EXPECTED TO OVERSPREAD THE FLIGHT AREA 17Z-03Z...CAUSING WIDESPREAD BLOWING DUST. VISIBILITIES COULD POTENTIALLY BE REDUCED LOCALLY INTO THE MVFR...AND BRIEFLY THE IFR CATEGORIES...THIS AFTERNOON... PRIMARILY ACROSS THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS...WHERE PLENTY OF DRY...LOOSE SOILS ARE AVAILABLE FOR SUSPENSION AND TRANSPORT. THE PRIMARY CONCERNS AT THE KCOS...KPUB AND KALS TAF SITES WILL BE SAME AS DESCRIBED ABOVE...WIDESPREAD STRONG WINDS AND THE POTENTIAL FOR VISIBILITY REDUCTIONS DUE TO BLOWING DUST...PRIMARILY 17Z-03Z TODAY. GENERALLY SPEAKING...CIGS AND VSBY REDUCTIONS DUE TO PRECIPITATION WILL NOT BE A FACTOR OVER THE NEXT 24 HOURS AT THE TAF SITES. HOWEVER...THE KCOS TERMINAL MAY START TO SEE SNOW AND BLOWING SNOW MOVE INTO THE VICINITY TOWARD SUNRISE WEDNESDAY. NOT IN THE TAF AT THIS TIME...BUT IT WILL BE CLOSE. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ221-222-224>237. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY FOR COZ058-060. WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM MDT WEDNESDAY FOR COZ081-082. WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR COZ084. && SHORT TERM...LW LONG TERM...28 AVIATION...LW
Hazardous weather outlook, Mar 21, 10:14 PM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1014 PM MDT MON MAR 21 2016 COZ058>089-093>099-230415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1014 PM MDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH FIRE DANGER IS EXPECTED TUESDAY ACROSS ALL OF SOUTHEAST COLORADO...THE SAN LUIS VALLEY...AND THE LOWER ELEVATIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS. A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. SNOW WILL DEVELOP ALONG THE CONTINENTAL DIVIDE ON TUESDAY AND WILL CONTINUE INTO WEDNESDAY EVENING. SNOW WILL ALSO SPREAD TO THE EASTERN MOUNTAINS ON WEDNESDAY. SEVERAL INCHES OF SNOW ACCUMULATION CAN BE EXPECTED OVER THE CENTRAL COLORADO MOUNTAINS...PIKES PEAK...AND NORTHERN EL PASO COUNTY...WITH GENERALLY LIGHT ACCUMULATIONS OVER THE REST OF THE MOUNTAINS AND NORTHERN SLOPES OF THE RATON RIDGE. ANOTHER WEATHER SYSTEM WILL MOVE OVER THE AREA LATE FRIDAY AND REMAIN OVER THE AREA THROUGH SATURDAY. THIS WILL BRING SNOW ACCUMULATIONS TO THE MOUNTAINS THROUGH THIS TIME-FRAME...AND POSSIBLY TO SOME OF THE LOWER ELEVATIONS FRIDAY NIGHT AND EARLY SATURDAY...ESPECIALLY NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:42 PM MDT | Blizzard Warning | PUB | El Paso | 29 hr |
| Mar 22, 2:51 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 30 hr |
Nearby
Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.